Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 5, 2026, 11:38 AM CST for 4 counties in Kansas. It took effect at Mar 6, 2026, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2026, 11:38 AM CST (17:38 UTC)
- In effect from
- Mar 6, 2026, 12:00 PM CST
- Expired
- Mar 6, 2026, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS83 KDDC 051738 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1138 AM CST Thu Mar 5 2026 ...Critical Wildfire Danger Expected Thursday Afternoon Near Colorado... ...Critical Wildfire Danger Expected Friday Afternoon Near Oklahoma... KSZ084-061200- /O.NEW.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ /O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/ Morton- 1138 AM CST Thu Mar 5 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Friday. * AFFECTED AREA...Fire Weather Zone 084 Morton. * TIMING...For the first Red Flag Warning, until 7 PM CST this evening. For the second Red Flag Warning, from noon to 7 PM CST Friday. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ085-086-061200- /O.NEW.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ Stevens-Seward- 1138 AM CST Thu Mar 5 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Friday. * AFFECTED AREA...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From noon to 7 PM CST Friday. * WINDS...Southwest to west 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-074-060100- /O.CON.KDDC.FW.W.0007.260305T1900Z-260306T0100Z/ Hamilton-Stanton- 1138 AM CST Thu Mar 5 2026 /1038 AM MST Thu Mar 5 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire Weather Zone 074 Stanton. * TIMING...Until 7 PM CST /6 PM MST/ this evening. * WINDS...South 25 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to grow into wildfires rapidly, and any wildfires will be difficult to control. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
119 WWUS83 KDDC 060816 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 216 AM CST Fri Mar 6 2026 ...Critical Wildfire Danger Expected Thursday Afternoon Near Colorado... ...Critical Wildfire Danger Expected Friday Afternoon Near Oklahoma... KSZ084>086-061630- /O.CON.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ Morton-Stevens-Seward- 216 AM CST Fri Mar 6 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From noon today to 7 PM CST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
744 WWUS83 KDDC 061749 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1149 AM CST Fri Mar 6 2026 ...Critical Wildfire Danger Expected Friday Afternoon Near Oklahoma... KSZ087-070100- /O.EXA.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ Meade- 1149 AM CST Fri Mar 6 2026 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 087 Meade. * TIMING...Until 7 PM CST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ084>086-070100- /O.CON.KDDC.FW.W.0008.260306T1800Z-260307T0100Z/ Morton-Stevens-Seward- 1149 AM CST Fri Mar 6 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...Until 7 PM CST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
857 WWUS83 KDDC 070112 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 712 PM CST Fri Mar 6 2026 KSZ084>087-070215- /O.EXP.KDDC.FW.W.0008.000000T0000Z-260307T0100Z/ Morton-Stevens-Seward-Meade- 712 PM CST Fri Mar 6 2026 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY... The Red Flag Warning for Morton, Stevens, Seward, and Meade counties has expired. Low relative humidities and breezy winds may persist into the overnight. However, with relative humidities rising and winds weakening, the warning has been allowed to expire. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 5, 11:30 AM CST, 8 minutes earlier. Its key messages:
- Strong south winds Thursday afternoon gusting to near 45 mph.
- Critical wildfire danger west of the dryline near the Colorado border Thursday afternoon.
- Limited thunderstorm coverage favoring the southeast counties Thursday night.
- A strong cold front is scheduled to arrive Friday afternoon with strong north winds. Limited severe potential ahead of this cold front across eastern zones Friday afternoon.
- Much cooler Saturday, with a rapid warming trend Sunday and Monday.
Area forecast discussion, Mar 5, 11:30 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1130 AM CST Thu Mar 5 2026 ...Updated Discussion... .KEY MESSAGES... - Strong south winds Thursday afternoon gusting to near 45 mph. - Critical wildfire danger west of the dryline near the Colorado border Thursday afternoon. - Limited thunderstorm coverage favoring the southeast counties Thursday night. - A strong cold front is scheduled to arrive Friday afternoon with strong north winds. Limited severe potential ahead of this cold front across eastern zones Friday afternoon. - Much cooler Saturday, with a rapid warming trend Sunday and Monday. && .DISCUSSION... Issued at 1130 AM CST Thu Mar 5 2026 Strong moisture advection was in progress late Thursday morning, with stratus streaming north, and dewpoints steadily climbing through the 40s. Dewpoints will continue to climb into the 50s through this afternoon and evening, as the dryline, as expected, remains nearly stationary near the KS/CO border. Satellite imagery indicates scattered breaks in the stratus, with a clear sky over the dryline as of late this morning. This will allow instability to increase with time, with 12z NAM forecasting most-unstable/elevated CAPE climbing to near 2000 J/kg this evening, surface based CAPE near 1000 J/kg, and surface dewpoints well into the 50s. As such, will need to monitor for convective initiation, but triggers are lacking, with surface convergence and forcing for ascent very limited. Pops are not mentioned in most zones this afternoon through tonight (pops < 15%), with most locations dry. The most likely outcome is for convective initiation to occur around 5 pm over the eastern or southeast Panhandle, with subsequent movement into western Oklahoma tonight. CAM consensus including 12z ARW/HRRR keep the vast majority of this activity southeast of even our most southeast zones. With some guidance such as 12z NAM still clipping our southeast zones, kept some reduced pops in the southeast zones tonight. Coverage and intensity of any thunderstorms in SW KS will be reduced from prior expectations from previous forecasts. Unseasonably mild tonight with a low level jet keeping the boundary layer mixed with elevated/strong south winds. Many locations will remain above 50 degrees through sunrise, over 20 degrees above normal for early March. Dryline will remain backed up well into Colorado through sunrise. Strong closed midlevel cyclone near the Four Corners 6 am Friday will bifurcate into two shortwaves Friday, one retrograding southwest into a closed cuttoff over the SW US, the other ejecting through the central plains through Friday evening. Expectation is for the associated surface cyclone to be over SW KS Friday morning, with areas of fog/stratus one more time ahead of the dryline. Have noticed some guidance such as 12z NAM have slowed down the synoptic progression eastward some on Friday, with the expected strong cold front arriving from Garden City to Hays around 3 pm, and the dryline only mixing to the eastern zones at peak heating. This westward correction in numerical weather prediction is seen often as storm systems enter the plains. Regardless, models including several CAMs are very resistant to developing convection along the dryline/cold front/triple point intersection in the eastern zones Friday afternoon, presumably due to lingering capping. Still, with dewpoints in the lower 60s and sufficent CAPE/shear to support severe convection, will need to monitor areas east of Dodge City carefully for thunderstorms Friday afternoon. Any convection that develops will be quickly undercut by the surging strong cold front, which should easily clear the southeast zones by 6 pm Friday. Behind the dryline Friday, increased SW winds to the 90%ile of the NBM, and kept temperatures near the warmest guidance with strong downslope compression. Wildfire danger will increase across southwest zones Friday afternoon. Strong north to northwest winds Friday night will diminish rapidly Saturday, as surface high pressure builds south into SW KS. Temperatures return to March reality Saturday, with lows in the 20s and 30s, and afternoon highs reduced to the 50s. All models maintain continuity from previous runs, showing dry weather and a rapid warming trend Sunday and Monday. NBM continues to forecast near record temperatures in the lower 80s Monday. NBM shows chances for showers and thunderstorms increasing Tuesday, as the SW US cutoff low ejects, and a cold front approaches from the north. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1000 AM CST Thu Mar 5 2026 Surface observations and satellite imagery depicted widespread IFR/LIFR stratus across SW KS at 16z Thu. Surface visibility is improving as fog dissipates. Consensus of short term models suggests stratus will hold at DDC/HYS through the majority of this TAF period, and this trend was maintained in the 18z TAFs. Clearing is much more probable at GCK/LBL. Strong south winds at all airports through 00z Fri, gusting 30-35 kts. South winds will remain elevated and gusty overnight, in response to a low level jet and strong mixing. Included low level wind shear in the DDC/HYS TAFs after 03-06z Fri. VFR is forecast to return to all airports daylight Friday, from west to east, behind the eastward mixing dryline. Expect strong SW winds behind the dryline by 18z Fri, gusting 30-35 kts. A strong cold front is expected to bring a sharp north wind shift to the airports just after this TAF period, around 21z Fri. && .FIRE WEATHER... Issued at 1137 AM CST Wed Mar 4 2026 Confidence is not high that the dryline will be able to mix eastward into far western Kansas Thursday afternoon. Relative humidity will plummet to near 15% west of the dryline, and this much drier air may intrude into portions of Hamilton, Stanton and Morton counties for a few hours Thursday afternoon. High confidence of strong to intense south to southwest winds Thursday afternoon, with gusts over 40 mph expected. Where these winds and low relative humidity overlap, critical wildfire conditions will develop. Red flag criteria may remain in Colorado, but opted to issue a fire weather watch for Hamilton, Stanton and Morton counties for now. && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM CST /6 PM MST/ this evening for KSZ061-074-084. && DISCUSSION...Turner AVIATION...Turner FIRE WEATHER...Turner
Hazardous weather outlook, Mar 5, 2:28 AM CST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 228 AM CST Thu Mar 5 2026 KSZ030-031-043>046-061>066-074>081-084>090-060830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 228 AM CST Thu Mar 5 2026 /128 AM MST Thu Mar 5 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A dense fog advisory is in effect this morning across much of the forecast area. Visibility's down to a quarter of a mile are possible through late morning. A red flag warning is in effect for far western Kansas. See the latest fire weather messages for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:11 PM CST | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 15 more | 13 hr |
| Mar 5, 12:46 AM CST | Red Flag Warning | DDC | Hamilton, Morton, Stanton | 18 hr |
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.